Ooops, I told off a doctor - Page 4Register Today!
- Aug 28, '12 by BrandonLPNHow were you protecting the pt from harm? Like the doctor doesn't know the side effects of Bactrim? As a nurse, you should know that fighting an infection trumps possible GI distress. And Im sure the doctor deciding against that course of therapy really was unrelated to your "helpful" advice. Count yourself lucky SOMEONE in that room was a professional....
- Aug 28, '12 by mazyI'm going to agree with the others who feel that you didn't handle this right. If you were visiting the patient, and not actually providing care, then the question I would have is what did you know about the specifics of that patient's medical history that would put you in a position to give the dr. advice about what abx to use.
You did not tell off the dr., you were dismissive of him, and disrespectful, and in front of the patient.
Additionally, as a nurse who is actually on the job (and hopefully out and about in the world), your job is to try to work collaboratively with the drs. and other members of the team.
To exchange ideas in a respectful way with the goal of providing good patient care, and without bringing a lot of ego into the picture.
If you had a suggestion to make about tx, I would hope it would be made in the spirit of respectful collaboration, rather than with this idea that you are "telling the dr. off," as if that is something to be proud of.
Also, lot of abx cause gastric distress, not just bactrim.
- Sep 6, '12 by catladynursei was concerned about my patients gi status since she has low motility and they were aspirating fecal matter out of her stomach, i just felt that bactrim would be way too harsh, also, i have been with this patient for a year and a half, so i know her alot better than the hospitalist,
isnt this about whats best for the patient not peoples feelings,. and no i did not laugh till i had left the hoispital.
- Sep 6, '12 by mazyQuote from catladynurseThat's not what you said originally. Are you backpeddling now?Wooops. LOL. But whats funnier is tho doc says bactrim doesn't cause stomach issues but I've changed my mind and gonna put her on such and such. Good thing I had a mask on cause I was laughing at her backpeddling.
- Sep 6, '12 by ~*Stargazer*~Even patients with low GI motility can become septic from inadequately treated infections. Again, what antibiotic that is effective against MRSA would you have suggested?